Format

Send to

Choose Destination
See comment in PubMed Commons below

Increased danger of bone marrow damage in simultaneous azathioprine-allopurinol therapy.

Abstract

Two renal transplant recipients with reversible bone marrow damage in the course of a simultaneous azathioprine-allopurinol therapy are discussed. Anemia, leukocytopenia and thrombocytopenia were found in both patients. Discontinuation of the azathioprine-allopurinol treatment was followed by increase of hematocrit, hemoglobin, erythrocytes, white blood cells and platelets. Interaction of azathioprine and allopurinol seems to be responsible for bone marrow damage in these patients. It can be concluded that the dose of azathioprine should be reduced when allopurinol is given concomitantly.

PMID:
7228457
[PubMed - indexed for MEDLINE]
PubMed Commons home

PubMed Commons

0 comments
How to join PubMed Commons

    Supplemental Content

    Loading ...
    Support Center